Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 64, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2013, 7:00 PM MDT for Harding County, Union County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 7:00 PM MDT (01:00 UTC)
- Expired
- Aug 3, 2013, 9:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harding County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 163 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3273 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WGUS55 KABQ 040100 FFWABQ NMC021-059-040300- /O.NEW.KABQ.FF.W.0064.130804T0100Z-130804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 700 PM MDT SAT AUG 3 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 900 PM MDT * AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL RAIN FROM THUNDERSTORMS EXTENDING FROM JUST NORTHEAST OF ROY TO 15 MILES NORTHEAST OF ROY. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING TOWARD THE EAST NORTHEAST AT AROUND 15 MPH. RADAR HAS ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN SINCE AROUND 600 PM AND ADDITIONAL HEAVY RAIN IS EXPECTED. OF PARTICULAR CONCERN WILL BE AREAS ALONG STATE ROAD 120 BETWEEN ROY AND YATES...AS WELL AS CHICOSA LAKE...SAUZ CREEK AND OTHER SMALL CREEKS THAT FEED TOWARD THE CANADIAN RIVER NORTH OF ROY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. && LAT...LON 3620 10403 3620 10366 3587 10375 3592 10425 $$ KJ
1 follow-up statement
052 WGUS75 KABQ 040303 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 903 PM MDT SAT AUG 3 2013 NMC021-059-040314- /O.EXP.KABQ.FF.W.0064.000000T0000Z-130804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARDING-UNION- 903 PM MDT SAT AUG 3 2013 ...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL UNION AND CENTRAL HARDING COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3620 10403 3620 10366 3587 10375 3592 10425 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 5:35 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 3, 5:35 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 PM MDT SAT AUG 3 2013 .AVIATION... 00Z TAF CYCLE SEVERE TSTMS WILL CONTINUE TO FAVOR THE NE CORNER OF THE STATE BEHIND A BACK DOOR COLD FRONT. WET MICROBURSTS WITH WIND GUSTS IN EXCESS OF 50KT AS WELL AS LARGE HAIL AND HEAVY RAIN WILL BE POSSIBLE THRU 04Z. VSBYS MAY BE REDUCED BELOW 1 MILE AT TIMES IN THESE STORMS. SOME ACTIVITY MAY LINGER AFTER MIDNIGHT ACROSS THE NE. ELSEWHERE...OUTFLOW BOUNDARIES WILL PLAY A PIVOTAL ROLE IN NEW TSTM DEVELOPMENT. BEST CHANCES FOR NEW STORMS LOOK TO BE BETWEEN KTCC AND JUST EAST OF KROW. ISOLD TO SCT ACTIVITY WILL PERSIST THRU SUNSET ACROSS THE WEST BEFORE DIMINISHING. LOOKING LESS LIKELY THAT ABQ OR SAF WILL BE IMPACTED BY STORMS THIS EVENING SO HAVE REMOVED TS MENTION FOR NOW. STORMS WILL REDEVELOP ON SUNDAY OVER THE HIGH TERRAIN BY EARLY AFTN. 34 && .PREV DISCUSSION...302 PM MDT SAT AUG 3 2013... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM MDT... LAPS SURFACE ANALYSIS INDICATES ABUNDANT MOIST INSTABILITY ACROSS THE NE CORNER OF NM AND THE LATEST RADAR/SATELLITE TRENDS CONCUR. A COUPLE SEVERE TSTORM WARNINGS ALREADY ISSUED AND A WATCH IS IN EFFECT FOR COLFAX AND UNION COUNTIES. FARTHER WEST THERE IS WEAK INSTABILITY AND SUFFICIENT MOISTURE FOR AT LEAST TERRAIN DOMINATED CONVECTION. STORM MOTIONS WILL BE TO THE NE NEAR 20KTS SO WHILE COVERAGE MAY BE ISOLD ACTIVITY MAY MAKE IT INTO THE CENTRAL VALLEY DURING THE EARLY EVENING. AFTER SUNSET HOWEVER ACTIVITY IS LIKELY TO TAPER OFF DRAMATICALLY AS INDICATED BY LATEST RUC/HRRR MODELS. THE NE WILL STAY BUSY WITH OUTFLOW DOMINATED STORMS AND UPSLOPE FLOW CONTINUING TO IMPACT THE AREA. THE TREND NOW FOR SUNDAY AND MONDAY IS FOR THE UPPER HIGH TO NUDGE FARTHER WEST TOWARD NM. SEVERAL DAYS AGO THIS WAS ACTUALLY THE CASE BUT MODELS TRENDED FARTHER EAST INTO TEXAS. WELL NOW THE RIDGE IS BACK AND LOOKS STRONGER WITH H5 HEIGHTS NEAR 593DM. THIS WILL CHOKE THE THETA-E RIDGE AXIS WITH MOISTURE RECYCLING THE DOMINANT MODE FOR CONVECTION. LOWERED POPS A BIT FIRST FEW PERIODS AND INCREASED TEMPS. SREF AND GFS ENSEMBLE SHOW AN UPPER LOW WILL DEVELOP SOUTHWARD DOWN THE WEST COAST THROUGH TUESDAY AND SHOVE THE UPPER HIGH BACK EAST INTO TEXAS. THIS WILL ALLOW A POTENTIAL MONSOON BURST TO SLIDE NORTH OUT OF MEXICO. A SERIES OF WEAK UPPER VORT IMPULSES TRANSLATE EAST AHEAD OF THE MAIN UPPER WAVE AND POTENTIALLY KICK OFF A VERY ACTIVE PERIOD WEDNESDAY THROUGH FRIDAY FOR CENTRAL AND EASTERN NM. TEMPS WILL ALSO TREND BACK SLIGHTLY BELOW NORMAL IN THIS PATTERN. GUYER .FIRE WEATHER... THERE HAS BEEN A DOWNTICK IN CONVECTIVE COVERAGE ACROSS CENTRAL AND WESTERN AREAS TODAY...AND THIS IS EXPECTED TO CONTINUE THROUGH SUNDAY DUE TO A LOBE OF A HIGH PRESSURE SYSTEM EXTENDING WESTWARD OVER SOUTHERN NM FROM TX. ON THE OTHER HAND...THE NORTHERN MOUNTAINS AND NE WILL CONTINUE TO BE A HOT BED FOR CONVECTION THIS AFTERNOON INTO TONIGHT DUE TO A BACK DOOR COLD FRONT THAT HAS DIPPED INTO THE NE. THIS FRONT SHOULD BACK OUT OF THE NORTHEAST BY SUNDAY MORNING...BUT MODELS CONTINUE TO TARGET THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FOR THE BEST CHANCE OF WETTING PRECIPITATION ON SUNDAY AFTERNOON AND EVENING. AN UPTICK IN WETTING PRECIPITATION COVERAGE IS EXPECTED TO BEGIN MONDAY ACROSS CENTRAL...WESTERN AND NORTHERN AREAS...AS THE 500 MB HIGH PRESSURE SYSTEM WEAKENS SOME AND ITS WESTERN LOBE YIELDS TO A SERIES OF WEAK WAVES THAT ARE EXPECTED TO DRIFT NORTHWARD OUT OF MEXICO WITHIN THE MONSOON MOISTURE PLUME. THIS UPTICK SHOULD CONTINUE INTO TUESDAY AS UPPER LEVEL TROUGH IN THE WESTERLIES DROPS SOUTHEASTWARD THROUGH THE CENTRAL ROCKIES AND CLIPS NE NM TUESDAY NIGHT. IN THE WAKE OF THE TROUGH IN THE WESTERLIES...DRIER AIR WILL FILTER INTO CENTRAL AND WESTERN NM RESULTING IN A POTENTIALLY SIGNIFICANT DECREASE IN CONVECTIVE COVERAGE BEGINNING WEDNESDAY. HOWEVER...MODELS PROG THE UPPER TROUGH TO SEND A BACK DOOR COLD FRONT GRADUALLY SOUTHWARD INTO THE EASTERN PLAINS TUESDAY NIGHT. THIS FRONT IS EXPECTED TO SERVE AS A FOCUS FOR CONVECTION ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ESPECIALLY ALONG AND EAST OF THE SANGRE DE CRISTO MOUNTAINS...WEDNESDAY AND WEDNESDAY NIGHT. UNDER NW FLOW ALOFT...SOME OF THE STORMS ACROSS THE PLAINS COULD BE QUITE STRONG WEDNESDAY AFTERNOON AND EVENING. THE FRONT SHOULD LOSE ITS DEFINING CHARACTERISTICS BY THU AND S/SE FLOW WILL RETURN TO THE PLAINS AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE N CA COAST. WESTERN AREAS MAY STILL BE A BIT DRY THURSDAY...BUT LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL BENEFIT FROM BETTER MOISTURE FOR THUNDERSTORMS BECAUSE OF THE S/SE FLOW. THE PLAINS WILL CONTINUE TO HAVE A BETTER CHANCE FOR THUNDERSTORMS FRI...AND THERE IS SOME INDICATION IN LONGER RANGE MODELS THAT WESTERN AREAS MAY SEE AN UP TICK IN CONVECTION AS WAVES BEGIN TO SHIFT NORTHWARD OUT OF MEXICO AGAIN. TEMPERATURE-WISE...THROUGH TUESDAY HIGHS WILL GENERALLY VARY FROM NEAR AND A LITTLE BELOW NORMAL IN CENTRAL AND WESTERN AREAS...AND A FEW TO 6 DEGREES ABOVE NORMAL ACROSS THE EAST. THE COLD FRONT DROPPING INTO THE PLAINS TUESDAY NIGHT IS EXPECTED TO COOL EASTERN READINGS NEAR AND BELOW NORMAL AS WELL THROUGH THE END OF THE WEEK. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 3, 5:39 AM MDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT SAT AUG 3 2013 NMZ501>540-041145- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 539 AM MDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. STRONG WIND GUSTS TO 60 MPH ALONG WITH LARGE HAIL ARE POSSIBLE. SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY ACROSS MUCH OF WESTERN...NORTHERN AND CENTRAL NEW MEXICO. LOCALLY HEAVY RAINFALL WILL CREATE HIGH RUNOFF POTENTIAL AND THE RISK OF FLASH FLOODING...ESPECIALLY OVER RECENT FOREST FIRE BURN SCARS. FAVORED AREAS FOR THE HEAVIEST RAINFALL ARE EXPECTED OVER THE WESTERN AND NORTHERN MOUNTAINS AS WELL AS THE NORTHEAST HIGHLANDS AND PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING SUNDAY THROUGH MID WEEK NEXT WEEK AS PLENTY OF MONSOON MOISTURE CONTINUES TO STREAM NORTHWARD INTO THE STATE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING FOR FAR NORTHEAST NEW MEXICO DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS IN UNION COUNTY. 33
In the hours before
Local storm report, Aug 3, 4:19 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 NNW HAYDEN 35.99N 103.28W
08/03/2013 M0.88 INCH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301278
KJSpecial weather statement, Aug 3, 4:37 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT SAT AUG 3 2013
NMZ527-530-032330-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
437 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 530
PM MDT...
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CAPULIN...OR ABOUT 14 MILES
SOUTH OF DES MOINES...MOVING NORTHEAST AT 10 MPH. OTHER STRONG STORMS
WERE LOCATED FROM NEAR THE NEW MEXICO COLORADO STATE LINE NORTHEAST OF
FOLSOM TO JUST SOUTHEAST OF DES MOINES.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES...GRENVILLE AND
MOUNT DORA.
STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3700 10299 3690 10299 3632 10365 3629 10398
3662 10399 3701 10357 3701 10301
TIME...MOT...LOC 2236Z 240DEG 8KT 3657 10388
KJSpecial weather statement, Aug 3, 4:39 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT SAT AUG 3 2013
NMZ530-534-032345-
QUAY COUNTY-UNION COUNTY-
439 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN UNION AND
NORTHEASTERN QUAY COUNTIES THROUGH 545 PM MDT...
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF NARA VISA...MOVING NORTHEAST AT
10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...NARA VISA AND STATE ROAD 402.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3557 10336 3582 10337 3587 10303 3583 10302
3560 10304
TIME...MOT...LOC 2239Z 234DEG 11KT 3567 10326
KJSpecial weather statement, Aug 3, 5:16 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 PM MDT SAT AUG 3 2013 NMZ531-032345- HARDING COUNTY- 516 PM MDT SAT AUG 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDING COUNTY THROUGH 545 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF BUEYEROS...OR ABOUT 19 MILES EAST OF MOSQUERO...MOVING NORTHEAST AT 10 TO 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ROSEBUD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEAST NEW MEXICO. && LAT...LON 3608 10363 3588 10338 3565 10356 3578 10376 TIME...MOT...LOC 2316Z 199DEG 13KT 3580 10360 KJ
Special weather statement, Aug 3, 5:45 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT SAT AUG 3 2013
NMZ530-040015-
UNION COUNTY-
545 PM MDT SAT AUG 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
615 PM MDT...
AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR MOSES AND CLAYTON LAKE STATE PARK...OR
ABOUT 10 TO 20 MILES NORTHWEST AND NORTH OF CLAYTON. THE STORMS
WERE MOVING EAST NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES ARE EXPECTED WITH THESE STORMS...ALONG
WITH VERY HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SENECA AND MOSES AND PORTIONS
OF STATE ROADS 406 AND 370.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THE STORMS MOVE THROUGH THE
AREA.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3700 10299 3692 10299 3664 10299 3650 10299
3649 10304 3637 10303 3636 10305 3643 10343
3701 10333 3701 10301
TIME...MOT...LOC 2339Z 225DEG 10KT 3659 10322
KJLocal storm report, Aug 3, 6:21 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 7 SSW YATES 36.04N 103.94W
08/03/2013 M0.88 INCH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301279
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:13 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 2 hr |
| Aug 3, 7:14 PM MDT | Areal Flood Advisory | ABQ | Harding | 3 hr |
| Aug 3, 7:19 PM MDT | Areal Flood Advisory | ABQ | Union | 56 min |
| Aug 3, 8:05 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 85 min |
| Aug 3, 8:43 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 3, 9:38 PM MDT | Special Weather Statement | ABQ | Curry | 22 min |
| Aug 3, 9:59 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 3, 11:14 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 3, 11:23 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 112 min |
| Aug 3, 11:56 PM MDT | Areal Flood Advisory | ABQ | Colfax | 109 min |
| Aug 4, 1:19 AM MDT | Areal Flood Advisory | ABQ | Union | 116 min |
| Aug 4, 12:30 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 4, 12:37 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe, Taos | 113 min |
| Aug 4, 12:59 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Aug 4, 1:15 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Aug 4, 1:29 PM MDT | Areal Flood Advisory | ABQ | Cibola | 91 min |
| Aug 4, 2:07 PM MDT | Special Weather Statement | ABQ | Colfax | 38 min |
| Aug 4, 2:17 PM MDT | Areal Flood Advisory | ABQ | Colfax | 118 min |
| Aug 4, 2:38 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 112 min |
| Aug 4, 2:45 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe | 90 min |
| Aug 4, 2:52 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance, Valencia | 83 min |
| Aug 4, 3:01 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 119 min |
| Aug 4, 3:17 PM MDT | Flash Flood Warning | ABQ | Colfax | 118 min |
| Aug 4, 3:40 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Mora, San Miguel | 2 hr |
| Aug 4, 4:17 PM MDT | Areal Flood Advisory | ABQ | Colfax | 118 min |
| Aug 4, 4:30 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| Aug 4, 4:38 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 112 min |
| Aug 4, 4:48 PM MDT | Areal Flood Advisory | ABQ | Cibola | 117 min |
| Aug 4, 5:19 PM MDT | Areal Flood Advisory | ABQ | Colfax | 116 min |
| Aug 4, 5:50 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 85 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.